Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Blacksburg, VA

June 30, 2015Amherst County, Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2015, 9:43 PM EDT for Amherst County, Appomattox County, Buckingham County, Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 9:43 PM EDT (01:43 UTC)
Expired
Jun 30, 2015, 10:45 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 10:02 PM EDTTSTM WND DMG6 Ese Amherst, VATWO TREES DOWN ALONG ROUTE 60 WEST OF GLADSTONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS51 KRNK 010143
SVRRNK
VAC009-011-029-010245-
/O.NEW.KRNK.SV.W.0082.150701T0143Z-150701T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1045 PM EDT

* AT 941 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON
  HEIGHTS...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMHERST...
  BENT CREEK...
  NEW GLASGOW...
  RIVERVILLE...
  AND STONEWALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3759 7856 3739 7900 3743 7903 3742 7904
      3742 7907 3739 7906 3741 7911 3740 7911
      3749 7921 3766 7897 3754 7890 3754 7883
      3757 7881 3759 7883 3760 7881 3763 7882
      3764 7872 3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0141Z 233DEG 20KT 3746 7909 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
2 follow-up statements
486 
WWUS51 KRNK 010202
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 PM EDT TUE JUN 30 2015

VAC009-011-029-010245-
/O.CON.KRNK.SV.W.0082.000000T0000Z-150701T0245Z/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
1002 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT 
FOR NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHWESTERN 
BUCKINGHAM COUNTIES...

AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERVILLE...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMHERST...
BENT CREEK...
NEW GLASGOW...
RIVERVILLE...
AND STONEWALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3759 7856 3741 7896 3743 7903 3743 7905
      3744 7908 3744 7910 3747 7912 3751 7912
      3766 7897 3754 7890 3754 7883 3757 7881
      3759 7883 3760 7881 3763 7882 3764 7872
      3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0201Z 252DEG 13KT 3750 7899 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
686 
WWUS51 KRNK 010243
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 PM EDT TUE JUN 30 2015

VAC009-011-029-010252-
/O.EXP.KRNK.SV.W.0082.000000T0000Z-150701T0245Z/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
1043 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHWESTERN
BUCKINGHAM COUNTIES WILL EXPIRE AT 1045 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3759 7856 3741 7896 3743 7903 3743 7905
      3744 7908 3744 7910 3747 7912 3751 7912
      3766 7897 3754 7890 3754 7883 3757 7881
      3759 7883 3760 7881 3763 7882 3764 7872
      3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0241Z 233DEG 20KT 3750 7899 

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:11 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 30, 9:11 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT TUE JUN 30 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT INTO WEDNESDAY.
THE FRONT WILL STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES
OF LOWS WILL TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 900 PM EDT TUESDAY...

CONVECTION HAS BEEN ON OPPOSITE ENDS OF THE CWA THIS EVENING WITH
ONE MAIN AREA OVER THE NW DRIVEN BY AN OUTFLOW BOUNDARY DIVING SE
FROM THE LOWER OHIO VALLEY...AND THE OTHER OVER THE SE WITH A
IMPULSE ALOFT PASSING TO THE SOUTH. THESE BANDS TO THE NW REMAIN
THE MAIN CONCERN OVER THE NEXT FEW HOURS GIVEN LINGERING
INSTABILITY OF OVER 1K J/KG ESPCLY IN AREAS CLOSER TO THE BLUE
RIDGE WHERE THINGS HAVE NOT BEEN WORKED OVER YET. ALSO EVENING
RNK SOUNDING QUITE UNSTABLE WITHOUT ANY CAPPING SO STILL SOME
OPPORTUNITY FOR STORMS TO DEVELOP OUT INTO THE NEW/ROA VALLEYS IN
THE NEXT FEW HOURS BEFORE LOSS OF HEATING CAUSES THINGS TO FINALLY
FADE. HOWEVER GIVEN TRENDS OF MOST CELLS STAYING BELOW SEVERE
CRITERIA...WENT AHEAD AND LET SEVERE WATCH 377 EXPIRE WITH MOSTLY
ONLY ISOLATED STRONGER STORMS EXPECTED THROUGH MIDNIGHT OR SO
ESPCLY NORTH AND WEST. DID BUMP UP POPS TO GO WITH MORE COVERAGE
UNTIL SHORTLY AFTER MIDNIGHT WHEN THE LATEST HRRR SHOWS THE
MAJORITY FADING. OTRW FEW ADDED CHANGES WITH LOWS MOSTLY IN THE
60S AND SOME PATCHY FOG AROUND WHERE RAIN HAS OCCURRED AND MORE
CLEARING TAKES SHAPE LATE.

UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS
SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE
SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS.
MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA
TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN
THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS
WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH
LOWER 80S EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT TUESDAY

A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE
U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER
PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING
THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE
STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST
CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO
FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN
NEW ENGLAND.

WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH
MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA
WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH
THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST.
HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST
RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER.  HEAVY RAIN IS ALSO
POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL
CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE
WEATHER IN THE HWO.

IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO
NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A
RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR
WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW
LEVEL BOUNDARY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY

THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN
U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES
OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE
WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE
PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER
LEVEL SUPPORT.

THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND
DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF
IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE
SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR
REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING
UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD.

TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
AS OF 705 PM EDT TUESDAY...

DEEPER CONVECTION REMAINS ALONG THE PERIMETER THIS EVENING WITH AN
IMPULSE PASSING JUST SOUTH OF THE AREA AND UPSTREAM OUTFLOW
DRIVEN BROKEN BANDS SLIDING IN FROM THE WEST. THUS WILL NEED TO
INIT WITH EITHER VCTS/VCSH OVER THE SE WEST VA SITES WITH TEMPO
GROUPS FOR GUSTY WINDS AND MVFR VSBYS UNTIL SHORTLY AFTER SUNSET.
ALSO MAY NEED TO INCLUDE A MENTION AT KDAN FOR CURRENT PASSING
ISOLATED COVERAGE. OTRW RUNNING WITHOUT MUCH CONVECTION OTHER THAN
FOR A BRIEF VCSH INCLUSION ELSW INTO THE EVENING.

AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE
SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE
PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT KLWB AND KDAN
WHERE SOME RAINFALL IS POSSIBLE. IF KLWB DOES SEE HEAVY
RAINFALL...THEN COULD SEE A PERIOD OF IFR/LIFR IN DENSE FOG THERE.

AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED.
TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING
SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM KBLF-KBCB AND
SOUTHWEST INTO TN.

EXTENDED AVIATION DISCUSSION...

THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH
SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE
RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON
THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD
POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE
TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE
TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY
HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND
EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN
AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...JH/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 9:00 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT TUE JUN 30 2015

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-020100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
900 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY
HEAVY RAINFALL AND PERHAPS SMALL HAIL WILL LINGER UNTIL AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY
THREAT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-020100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
900 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 8:49 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT TUE JUN 30 2015

VAZ024-010115-
ROCKBRIDGE-
849 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF LEXINGTON AND CENTRAL
ROCKBRIDGE COUNTIES...

AT 848 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLIERSTOWN...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
COLLIERSTOWN...
CORNWALL...
AND FAIRFIELD.

THIS INCLUDES VMI.

LAT...LON 3776 7957 3784 7956 3788 7930 3775 7930
TIME...MOT...LOC 0048Z 268DEG 22KT 3779 7952

DS
Special weather statement, Jun 30, 9:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT TUE JUN 30 2015

VAZ018-019-WVZ044-010130-
ALLEGHANY-CRAIG-MONROE-
905 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
CRAIG...SOUTHWESTERN ALLEGHANY AND NORTHEASTERN MONROE COUNTIES...

AT 905 PM EDT...A STRONG THUNDERSTORM WAS OVER MONCOVE LAKE STATE
PARK...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...
POTTS CREEK...
MONCOVE LAKE STATE PARK...
AND EARLEHURST.

LAT...LON 3759 8041 3765 8041 3771 8016 3758 8013
TIME...MOT...LOC 0105Z 258DEG 19KT 3763 8035

DS
Special weather statement, Jun 30, 9:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT TUE JUN 30 2015

VAZ011-WVZ042-010130-
GILES-MERCER-
906 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GILES AND SOUTHEASTERN MERCER COUNTIES...

AT 906 PM EDT...A STRONG THUNDERSTORM WAS OVER PRINCETON...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRINCETON...
NARROWS...
ATHENS...
RICH CREEK...
AND OAKVALE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3732 8117 3741 8113 3744 8087 3743 8086
      3742 8083 3740 8081 3728 8082
TIME...MOT...LOC 0106Z 268DEG 26KT 3736 8109

DS
Special weather statement, Jun 30, 9:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT TUE JUN 30 2015

VAZ045-010145-
CAMPBELL-
922 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMPBELL COUNTY...

AT 922 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLADYS...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIKE...
HAT CREEK...
AND SPRING MILLS.

LAT...LON 3714 7885 3705 7902 3714 7909 3726 7892
      3724 7892 3725 7890 3724 7887 3723 7886
      3721 7886 3720 7882
TIME...MOT...LOC 0122Z 234DEG 17KT 3713 7900

DS
Special weather statement, Jun 30, 9:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT TUE JUN 30 2015

VAZ022-023-034-010200-
ROANOKE-BOTETOURT-BEDFORD-
928 PM EDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL ROANOKE...SOUTHEASTERN CITY OF SALEM...CITY OF ROANOKE...
SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES...

AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROANOKE TO BENT MOUNTAIN...AND MOVING NORTHEAST
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
STEWARTSVILLE...
AND MONTVALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3746 7964 3724 7980 3714 8018 3715 8018
      3727 8007
TIME...MOT...LOC 0128Z 236DEG 40KT 3727 7999 3717 8012

DS
Special weather statement, Jun 30, 9:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT TUE JUN 30 2015

VAZ011-WVZ042>044-010200-
GILES-SUMMERS-MERCER-MONROE-
933 PM EDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL MERCER AND SOUTHWESTERN
MONROE COUNTIES...

AT 933 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOZOO TO NARROWS...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND UNION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3728 8048 3727 8089 3756 8092 3759 8051
TIME...MOT...LOC 0133Z 265DEG 30KT 3750 8084 3733 8083

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:48 PM EDTSpecial Weather StatementRNKBath27 min
Jun 30, 8:49 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington26 min
Jun 30, 9:05 PM EDTSpecial Weather StatementRNKCraig25 min
Jun 30, 9:22 PM EDTSpecial Weather StatementRNKCampbell23 min
Jun 30, 9:28 PM EDTSpecial Weather StatementRNKCity of Roanoke32 min
Jun 30, 9:33 PM EDTSpecial Weather StatementRNKGiles27 min
Jun 30, 10:00 PM EDTSpecial Weather StatementRNKCraig60 min
Jun 30, 10:22 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bedford, Botetourt, Craig, Montgomery, Roanoke and 3 more53 min
Jun 30, 10:23 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg67 min
Jun 30, 10:31 PM EDTSpecial Weather StatementRNKFranklin44 min
Jun 30, 10:48 PM EDTSpecial Weather StatementRNKAppomattox57 min
Jun 30, 11:12 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista48 min
Jun 30, 11:18 PM EDTSpecial Weather StatementRNKPittsylvania57 min
Jun 30, 11:37 PM EDTSpecial Weather StatementRNKBedford23 min
Jun 30, 11:49 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg56 min
Jun 30, 11:52 PM EDTSpecial Weather StatementRNKBuckingham38 min
Jul 1, 12:38 AM EDTSpecial Weather StatementRNKAppomattox52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.